Hail, Tazewell
- When
- June 25, 3:17 PM CST to 3:18 PM CST
- Where
- Tazewell County, 2 mi S of Delavan
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.341, -89.550
An upper-level disturbance interacting with a very warm and humid airmass triggered widespread showers and thunderstorms across central Illinois during the afternoon and evening of June 25th. Many of the storms became severe, producing wind gusts of 55 to 65 mph and hail as large as golf balls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
An upper-level disturbance interacting with a very warm and humid airmass triggered widespread showers and thunderstorms across central Illinois during the afternoon and evening of June 25th. Many of the storms became severe, producing wind gusts of 55 to 65 mph and hail as large as golf balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 25, 2:17 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT TUE JUN 25 2013 .DISCUSSION... ISSUED 300 PM CDT TUE JUN 25 2013 SEVERE STORM CHANCES WILL REMAIN THE FOCUS OVER THE NEXT 2 DAYS. FLASH FLOODING POTENTIAL TONIGHT IN THE NORTH WILL ALSO BE A CONCERN. BEYOND THAT...AN AIRMASS CHANGE IS PROJECTED FOR LATE THIS WEEK AND WEEKEND. HOWEVER...A CUTOFF UPPER LOW LINGERING OVER THE HEARTLAND WILL KEEP SHOWERS AND EVEN ISOLATED THUNDERSTORMS IN THE FORECAST THROUGH EARLY NEXT WEEK. SHORT TERM...TONIGHT THROUGH FRIDAY. WE DECIDED TO PUT OUR 5 NORTHERN COUNTIES IN A FLASH FLOOD THROUGH TONIGHT DUE TO PREVIOUS 3-5 INCH RAINS EARLY MONDAY MORNING AND THE POTENTIAL FOR ADDITIONAL VERY HEAVY RAINFALL RATES UP TO 2 INCHES AN HOUR WITH ANY THUNDERSTORMS THROUGH TONIGHT. PWATS REMAIN IN THE 1.7-1.9" RANGE...AND PERIODIC STORMS IN AN EAST-WEST LINE ACROSS N IL IS POSSIBLE. ADJUSTING OUR 12Z SOUNDING FOR CURRENT CONDITIONS SHOWS ML-CAPE VALUES APPROACHING 3500 J/KG ACROSS OUR AREA...WITH LITTLE TO NO CIN. VARIOUS BOUNDARIES ACROSS THE AREA FROM YESTERDAYS CONVECTION HAVE ALREADY BEGUN TO FIRE BETWEEN 18-19Z. WATER VAPOR PIX CONFIRM A SHORTWAVE IN THE FLOW ACROSS IOWA PROGRESSING EAST-NE. THAT WAVE SHOULD HELP RAMP UP THE COVERAGE OF STORMS AND POSSIBLY PUSH US INTO SEVERE WEATHER MODE. FREEZING LEVEL AT 14.4K FT MEANS HAIL WILL NEED INTENSE UPDRAFTS TO REACH SEVERE LEVELS /1"+/...BUT WE HAVE THE CAPE TO ACCOMPLISH THAT WITH THE STRONGEST STORMS. WIND SHEAR WILL BE GRADUALLY INCREASING AS WE HEAD INTO THIS EVENING...SO ROTATING SUPERCELLS WILL BE POSSIBLE AS THE EVENT PROGRESSES. THE LATEST HRRR IS INDICATING TWO PERIODS OF STORMS POSSIBLE. WE EXPECT A WAVE OF STORMS THIS EVENING THAT MAY BE FOLLOWED BY ANOTHER BOWING COMPLEX OF STORMS ROLLING INTO OUR AREA FROM IOWA REACHING KNOX COUNTY AROUND 06Z/1AM. THOSE STORMS MAY BE STILL AFFECTING OUR COUNTIES SE OF I-70 WED MORNING BEFORE THEY DEPART INTO INDIANA. WE WENT WITH SOME LIKELY POPS IN THE MORNING TO ACCOUNT FOR THAT. THEN A BREAK IN THE ACTION MAY DEVELOP THE REST OF WED MORNING AS THE ATMOSPHERE RECHARGES FOR THE AFTERNOON WAVE OF STRONG TO SEVERE STORMS. IT APPEARS THAT A LINE OF STORMS WILL DEVELOP ACROSS WEST CENTRAL ILLINOIS BY MID AFTERNOON...THEN PROGRESS EASTWARD. AN INCREASING LLJ IS EXPECTED TO COINCIDE WITH UPPER LEVEL WINDS VEERING TO THE NORTHWEST. THAT WILL INCREASE SHEAR AND HELICITY PARAMETERS AND RAMP UP THE THREAT OF ROTATING STORMS AND POSSIBLY A FEW TORNADOES...MAINLY EAST OF I-55. WE INCREASED POPS TO LIKELY IN THE EAST WEDNESDAY AFTERNOON TO ACCOUNT FOR THAT PERIOD OF SEVERE STORMS. STORMS SHOULD BE WINDING DOWN WED EVENING AS THE COMPLEX MOVES INTO INDIANA. THURSDAY AND THURSDAY NIGHT SHOULD BE PRIMARILY DRY...BUT A FEW DAYTIME SHOWERS WILL BE POSSIBLE IN THE EAST AS THE UPPER WAVE LINGERS ACROSS THE EAST...AND A FEW SHOWERS MAY REACH OUR SOUTHWESTERN COUNTIES THUR NIGHT AHEAD OF THE NEXT UPPER LEVEL WAVE. WE KEPT SLIGHT CHANCE POPS EVERYWHERE ON FRIDAY AS THAT WAVE PROGRESSES ACROSS IL. PRECIP SHOULD BE SPOTTY...AS COOLER AND LESS HUMID AIR BEGINS TO FLOW INTO THE AREA ON NORTHWEST WINDS. LONG TERM...SATURDAY THROUGH TUESDAY. WE EXPECT TO BE IN AN EXTENDED PERIOD UP UPPER LEVEL TROUGHING AS A CUT OFF LOW DEVELOPS ACROSS THE WESTERN GREAT LAKES AND RETROGRADES AND OSCILLATES OVER THE MIDWEST THROUGH EARLY NEXT WEEK. PERIODS OF SLIGHT CHANCE AND CHANCE POPS WILL PEPPER THE EXTENDED FORECAST AS A RESULT...DUE TO VARIOUS SHORTWAVE ROTATING AROUND THE UPPER LOW. RELATIVELY COOL AIR ALOFT WILL ALSO KEEP LAPSE RATES MODERATELY HIGH...AND FAVORABLE FOR ANY SUNS HEATING TO CREATE SHOWERS AND ISOLATED STORMS. TEMPS WILL SETTLE OUT WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND LOWS IN THE LOWER 60S FOR MUCH OF THE EXTENDED PERIOD. SHIMON && .AVIATION... ISSUED 1252 PM CDT TUE JUN 25 2013 PERIODS OF THUNDERSTORMS ARE EXPECTED AT ALL OF THE TAF SITES IN CENTRAL AND EASTERN IL THE NEXT 24 HOURS. THE HIGH RESOLUTION MODELS LIKE THE HRRR...RUC AND LOCAL WRF ARE IN FAIR AGREEMENT THAT AT LEAST SCT CONVECTION WILL DEVELOP LATER THIS AFTERNOON IN WEST CENTRAL IL...IN RESPONSE TO ABUNDANT INSTABILITY AND A SHORTWAVE NOW MOVING TOWARD CENTRAL MO...AND IMPACT THE TAF SITES AROUND 21-23Z. AM ANTICIPATING A BRIEF RESPITE IN THE CONVECTION AS THE ATMOSPHERE LIKELY STABILIZES...DUE TO RAIN FROM LATER AFTERNOON STORMS...AROUND OR SHORTLY AFTER SUNSET. LATER IN THE EVENING AND OVERNIGHT...THE SHORT RANGE AND HIGH RESOLUTION MODELS ARE IN FAIR AGREEMENT THAT SCT CONVECTION WILL REDEVELOP CLOSE TO OR SHORTLY AFTER MIDNIGHT IN RESPONSE TO AMPLE LOW LEVEL MOISTURE AND INCREASING LOW LEVEL WINDS/MOISTURE TRANSPORT. AT THIS TIME IT APPEARS THAT THE MOST LIKELY AREA TO EXPERIENCE THIS WILL BE IN THE NORTHERN TAF SITES FROM KPIA-KBMI. AM CONFIDENT THIS WILL IMPACT THESE AREAS...SO WENT WITH A PREDOMINANT TSRA GROUP FOR A FEW HOURS BEFORE DAYBREAK. CONFIDENCE WANES WITH SOUTHWARD AND EASTWARD EXTENT AS THE MODELS DO NOT AGREE ON THE PROPAGATION OF THE STORMS. MILLER && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ILZ027>031. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 331 PM CDT TUE JUN 25 2013 ILZ027>031-261100- KNOX-MARSHALL-PEORIA-STARK-WOODFORD- 331 PM CDT TUE JUN 25 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING...THEN AGAIN AFTER 1 AM AS ANOTHER COMPLEX ARRIVES IN CENTRAL IL FROM IOWA. THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. FLASH FLOODING WILL BE POSSIBLE DUE TO SATURATED GROUNDS FROM RAINS THE LAST COUPLE OF DAYS. FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. ALONG THE SPOON RIVER... MINOR FLOODING IS EXPECTED TO DEVELOP AROUND LONDON MILLS WEDNESDAY THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN 3 PM UNTIL 9 PM...AND POSSIBLY AGAIN AFTER 1 AM TONIGHT. ILZ036-037-040-041-047-049-050-261100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-TAZEWELL- 331 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE INTO EARLY EVENING...THEN AGAIN AFTER 2 AM AS ANOTHER COMPLEX ARRIVES IN CENTRAL IL FROM IOWA. THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. FOR INTERESTS ALONG THE SPOON RIVER... MINOR FLOODING IS EXPECTED TO DEVELOP AROUND LONDON MILLS WEDNESDAY THROUGH FRIDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN 3 PM UNTIL 9 PM...AND POSSIBLY AGAIN AFTER 2 AM TONIGHT. ILZ038-042>046-048-051>055-057-261100- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-MCLEAN- MENARD-MOULTRIE-PIATT-SANGAMON-VERMILION- 331 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL ONCE AGAIN OCCUR THIS EVENING OVER PARTS OF CENTRAL THROUGH EAST CENTRAL ILLINOIS. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ADDITIONAL STRONG THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN ARE ANTICIPATED VERY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FROM 3 PM UNTIL 10 PM. ILZ056-061>063-066>068-071>073-261100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- RICHLAND-SHELBY- 331 PM CDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL ONCE AGAIN OCCUR OVER PARTS OF SOUTHEAST ILLINOIS TONIGHT. A FEW OF THE MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON WEDNESDAY BRINGING THE THREAT FOR MORE STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY TIME FRAME LOOKS TO BE IN THE AFTERNOON AND EARLY EVENING HOURS...WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM UNTIL 11 PM. SHIMON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1032 AM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL WILLIAMSVILLE 39.95N 89.56W
06/24/2013 M1.00 INCH SANGAMON IL TRAINED SPOTTER
DELAYED REPORT. TIME ESTIMATED BASED ON RADAR. NICKEL TO
QUARTER SIZE HAIL. LASTED FOR 5 TO 10 MINUTES.
&&
SHIMONSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 213 PM CDT TUE JUN 25 2013 ILZ036-037-041-252015- FULTON-MASON-TAZEWELL- 213 PM CDT TUE JUN 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST MASON...SOUTHEAST FULTON AND TAZEWELL COUNTIES UNTIL 315 PM CDT... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BATH...OR 11 MILES SOUTHWEST OF HAVANA... MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HAVANA... MANITO... GREEN VALLEY... DELAVAN... SOUTH PEKIN... OTHER LOCATIONS AFFECTED INCLUDE...MARBLETOWN...CHATAUQUA PARK... POPLAR CITY...TOPEKA...GOOFY RIDGE AND FOREST CITY. PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 4067 8949 4041 8931 4018 9020 4023 9027 TIME...MOT...LOC 1913Z 245DEG 26KT 4022 9018 MILLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
342 PM CDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM FLOOD 3 W IPAVA 40.35N 90.38W
06/25/2013 FULTON IL PUBLIC
SEVERAL INCHES OF WATER OVER US 136 BETWEEN IPAVA AND
TABLE GROVE. FROM COUNTY ESDA.
&&
JRPThe Lincoln radar (KILX), 28 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
10 hail, 9 thunderstorm wind. Local standard time, as filed.
Several tree branches were blown down in Mahomet.
A large tree was snapped off near Hessel Park in Champaign.
Several trees and power lines were blown down in Villa Grove.
Power lines were blown down in Arthur.
A two-foot diameter tree limb and power lines were blown down on Lytle Street in Newman.
A 2-foot diameter tree was blown down onto a car in Danville.
A tree and power lines were blown down at Bowman and Seminary Streets in Danville.
A large tree limb and a non-power wire were blown down in Farmer City.
Several trees and power lines were blown down in Lovington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453408, 453425, 453410, 453437, 453426, 453427, 453430, 453431, 453432, 453411, 453412, 453418, 453436, 453434, 453420, 453422, 453423, 453433, 453424.